|Physical effects of heroin addiction.|| ||Pillari, G. and Narus, J.
| ||No abstract / Pubmed|
| ||Am. J. Nursing 73: 2105-2109, 1973||1973|
|interview|| ||Neshin Susan
| ||interview for clinicians to differentiate between AIDS and the health problems typically experienced by intravenous drug users, "First clinicians should interview NDUs to determine if their symptoms are related to drug abuse or AIDS. You have to talk to them and get them to tell you if their symptoms are drug-related. They can have weight loss, diarrhoea, night sweats, but they could be having that on an on- going basis from bad dope, withdrawal, or just poor health in general. It's very common for drug addicts to have inguinal lymphadenopathy, and maybe a few cervical or axillary nodes that are kind of shoddy. If you see oral candidiasis in an NDU, that's a real tip off."|
| ||AIDS ALERT, June 1986||1986|
|A larger spectrum of severe HIV-I-related disease in intravenous drug users in New York City.|| ||Stoneburner, R. L., Des Jarlais, D. C., Benezra, D., Gorelkin, L., Sotheran, J. L., Friedman, S. R., Schultz, S., Marmor, M., Mildvan, D. and Maslansky, R.
| ||Increasing mortality in intravenous (IV) drug users not reported to surveillance as acquired immunodeficiency syndrome (AIDS) has occurred in New York City coincident with the AIDS epidemic. From 1981 to 1986, narcotics-related deaths increased on average 32% per year from 492 in 1981 to 1996 in 1986. This increase included deaths from AIDS increasing from 0 to 905 and deaths from other causes, many of which were infectious diseases, increasing from 492 to 1091. Investigations of these deaths suggest a causal association with human immunodeficiency virus (HIV) infection.|
| ||Science 242: 916-919, 1988||1988|